MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI CURETTE, 0, 5IN; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

ACCLARENT, INC. TRUDI CURETTE, 0, 5IN; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Catalog Number TDC0005
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a primary bilateral hybrid functional endoscopic sinus surgery (fess) procedure, there were ¿3-4 times intermittently throughout the procedure, a red patient tracker for port 4 was displayed on the trudi system even though a 0-degree suction device was connector to port 4 of the instrument hub.¿ it was noted that the patient tracker was connected to port 1 of the instrument hub.When the issue occurred, the suction device lost the ability to navigate.It was reported that the issue would be resolved on its own; the icon displayed on the trudi system for port 4 ¿would spin like it was thinking / loading and go back to the suction device.¿ no trouble shooting was performed.All the devices used: a 0° trudi nav suction device (tdns000z / lot# unknown), a 70° trudi nav suction device (tdns070z / lot# unknown), a trudi curette (tdc0005 / lot# unknown), and a 4.0mm ¿ straight (0°) trudi navigation shaver blade (tsb4str / lot# unknown) were inaccurately displayed on the trudi system by about 4mm.They registered the patient mid-procedure, but the issue persisted.The procedure was continued without resolution.The software version used was confirmed to be version 2.3.2.3.There was no report of any negative patient impact.On 03-nov-2023, additional information was received.Per the additional information, computed tomography (ct) image was used as the primary image; one ct scan used with one device.There was no ferromagnetic material placed within the trudi zone.The emitter pad did not move.The patient did not move.The patient tracker was not moved and the patient tracker cable was not under tension in relation to the reported event.The trudi system (fg200000) serial number is (b)(6).Software version on the trudi system was confirmed to be version 2.3.2.3.Related to the trudi curette (tdc0005 / lot# unknown), when the accuracy issue was observed, bar below the device icon on the trudi system monitor was green.There was no error message on the trudi nav monitor for this device.The device was reportedly plugged in after registration.Inaccuracy was determined ¿anterior/posterior so when going back more in the head towards [the] sphenoid.¿ the crosshairs did not turn yellow.The inaccuracy was not within 2mm.The color of the dongle used with the trudi curette was white.The lot number of the trudi curette device is not available.Based on the additional information received on 03-nov-2023, with the bar below the device icon on the trudi navigation system monitor being green when the accuracy issue was observed with the trudi curette, the event has been deemed usfda reportable under 21 cfr 803 with a classification of ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.4: the expiration date of the device is not known as the device lot number is not available / not reported.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Section h.4: the device manufacture date is not known as the device lot number is not available / not reported.Based on complaint information, the device was not available to be returned for analysis.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported issue documented in the complaint cannot be confirmed through functional evaluation and analysis.The lot number of the device is not known; therefore, manufacturing documentation review was not performed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 4 products involved with the reported complaint.The associated manufacturer report numbers are: 3005172759-2023-00059, 3005172759-2023-00060, and 3005172759-2023-00062.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
TRUDI CURETTE, 0, 5IN
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
PRECISION CONCEPTS COSTA RICA
saret industrial park building
rio segundo
alajuela 90109
CS   90109
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18080761
Report Number3005172759-2023-00061
Device Sequence Number12419304
Product Code PGW
UDI-Device Identifier10705031465428
UDI-Public10705031465428
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K201174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTDC0005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2023
Initial Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRUDI NAVIGATION SYSTEM
Patient SexUnknown